Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-11739
Warncke, C; Alberio, L; Savolainen, H; von Allmen, R; Baumgartner, I; Husmann, M (2008). "HIT on Trousseau" double trouble: acquired coagulopathy with femoral artery thrombosis. VASA, 37(3):281-284.
- Registered users only
View at publisher
Trousseau Syndrome is a paraneoplastic procoagulant phenomenon. Heparin-induced thrombocytopenia (HIT) is a rare complication of anticoagulation with heparin. To our knowledge, the coincidence of the two has not been reported so far. We report a case of an acute thrombosis of the left femoral artery and distal leg arteries in a patient with an otherwise normal cardiovascular status. Endovascular revascularization attempts using mechanical rotational thrombectomy catheter, aspiration and local thrombolysis were unsuccessful. Progressive coagulation along the intra-arterial catheter was seen. Surgical thrombectomy of the femoral-pedal axis was successful, but the patient developed an immune-mediated HIT postoperatively. An adenocarcinoma of the colon was the likely cause for the initial arterial thrombosis, and probably adversely affected endovascular revascularization attempts. Subsequent HIT with microvascular thrombosis worsened ischemic damage leading to a below knee-amputation, despite patent large vessels. Compared to venous thrombosis, arterial thrombosis is a rare manifestation of Trousseau syndrome. The coincidence of it with HIT is even rarer. There may be a causal relationship between the two.
2 downloads since deposited on 28 Jan 2009
0 downloads since 12 months
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||04 Faculty of Medicine > University Hospital Zurich > Clinic for Angiology|
|Dewey Decimal Classification:||610 Medicine & health|
|Deposited On:||28 Jan 2009 08:47|
|Last Modified:||27 Nov 2013 16:51|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page